Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


renal function and meds
Sep 7, 2004

Dr Dave, noticed your response to "being on meds & side effects etc recentlt. I have more specific questions. I seroconverted 18 months ago and my doc & I decided to start treatment similiar to the SMART study secondary to my acute viral reaction & that I was "probably within that 12 week window. I have been on Sustiva , Epivir, & Viagen w/o any compliactions that I know of . I already have high chol(prior and am on meds & bipolar & on meds) ( what a wack job huh)Anyhow I have a tremendous amount of stress in my life right now and have needs at least BID Valtrex to keep from herpes outbreaks. My GFR done by radioactive quaniative(sp) right prior to the the infection and was 76. I want and need to stay on the meds for now. Does any one of these meds appear to do more kidney damage than another? I'm so trying to increase water intake & my BP is always excellent. Sorry for such a long question. By the way I'm 50 and would be thrilled with kidneys that kasted 25 years at this oint. You guys are all great.

Response from Dr. Wohl

Your meds (efavirenz, 3TC and abacavir) are not considered to be harmful to the kidneys. Valacyclovir can percipitate in the urine and cause problems so I would try to find the lowest dose you need. HIV itself can probably damage kidneys and treatment with effective therapy may actually improve your renal function.

I would monitor renal function on therapy even with a calculation of your creatinine clearance done easily by your doc. Any sign of trouble should lead to a nephrology appointment for a closer look.

DW



Previous
pml reversed?
Next
Compliance of medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement